Advanced Search
MyIDEAS: Login to save this article or follow this journal

Non-parametric Estimation of Deterministically Chaotic Systems

Contents:

Author Info

  • El-Gamal, Mahmoud A
Registered author(s):

    Abstract

    This paper studies theoretical and econometric issues that arise in systems characterized by deterministic chaos. Such systems can arise from standard dynamic economic models and are extensively used in Monte Carlo and other simulation-based statistical procedures which use pseudo-random number generators. The virtues of studying chaotic laws of motion in the space of densities over the state space are shown. A complete characterization of deterministic stationary ergodic processes in that space of densities is suggested.and proved when the invariant measure is unknown. The asymptotic properties of the kernel estimators of the stationary density and the law of motion in the density space studied, and shown to hold for chaotic systems. Small sample behavior for the estimators is subjectively shown to be good even when optimal choices of the kernel and smoothing parameters are not exploited.

    Download Info

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below under "Related research" whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Bibliographic Info

    Article provided by Springer in its journal Economic Theory.

    Volume (Year): 1 (1991)
    Issue (Month): 2 (April)
    Pages: 147-67

    as in new window
    Handle: RePEc:spr:joecth:v:1:y:1991:i:2:p:147-67

    Contact details of provider:
    Web page: http://link.springer.de/link/service/journals/00199/index.htm

    Order Information:
    Web: http://link.springer.de/orders.htm

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Christiano, Lawrence J. & G. Harrison, Sharon, 1999. "Chaos, sunspots and automatic stabilizers," Journal of Monetary Economics, Elsevier, vol. 44(1), pages 3-31, August.
    2. repec:att:wimass:9716 is not listed on IDEAS
    3. Domowitz, Ian & El-Gamal, Mahmoud A., 2001. "A consistent nonparametric test of ergodicity for time series with applications," Journal of Econometrics, Elsevier, vol. 102(2), pages 365-398, June.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:1:y:1991:i:2:p:147-67. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.